Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Get sudden stomach ache, sweating, feel faint. Have to rush to toilet and feels better. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 93 Questions
Hi i get a sudden stomach ache, have to rush to toilet, sweating, feel faint, legs like jelly, loose stools. I feel better once ive been to toilet. Happened 5 times yesterday and once this morning .
Posted Thu, 1 Aug 2013 in Digestion and Bowels
Answered by Dr. Rene Gerard Cruz Galera Jr 2 hours later
Hi XXXXX! Thank you for your question and welcome to our site.

Based alone on the description of your symptoms, I would say that you have acquired a stomach bug. It may have been in something that you drank or ate in the past couple of days.

I have some questions that I would like you to answer, if it doesn't take much of your time:
1) is this a recurrent thing or is this the first time to happen to you?
2) do you have any fever?
3) do you experience any nausea and vomiting?
4) are you taking anything for this (medications, supplements, special food/drink)?
5) is there any blood in the stool?

In the meantime, drink as much water or juice as you can (avoid coffee and tea for a while, until the diarrhea stops). You need to do this to replace the water and electrolytes from the salts that you expel or else you may suffer dehydration.

I hope to hear from you soon!

Dr. Galera
Above answer was peer-reviewed by
Follow-up: Get sudden stomach ache, sweating, feel faint. Have to rush to toilet and feels better. Suggest? 1 hour later
1. Yes this happens 3-4 times a year, sometimes more. Always same symtoms. I suffer with anxiety and am under stress with moving at the moment. Anxiety always effects my bowel, but these episodes are different.
2. No fever, but hot sweats with the stomach until ive been to the toilet.
3. No sickness
4. I have taken Spasmoctyl 40, two tablets last night to try and stop cramping.
5. No blood in stools. Ive still been going to the loo and more of an upset stomach now than loose stools.
Tummy making few noises and slight low backache last night with the stomach ache.

Im Epileptic and take tablets for depression and i have IBS.
I dont know if these sytoms are of IBS.
I did eat a melted ice lolly Sunday, but i dont think its that.
Answered by Dr. Rene Gerard Cruz Galera Jr 17 minutes later
Thank you for getting back to me so soon,XXXXX
Ahh, this may also be the diarrhea part of your IBS but we still cannot rule out the possibility of a mild gastroenteritis or even indigestion. Cramping and bloating can all present as symptoms in the three conditions.

I am glad that the loose bowel movement is slowly resolving and that you do not have fever, blood in stools, or any other symptoms related to this.

I advise that you continue hydrating yourself as I mentioned before. You may also continue your present anti-spasmodic. Try to do some relaxation exercises, work out, eat as healthy as you can and add a banana per meal which can also help you recover lost potassium and improve/firm up your stools. If, after 2-3 days, the cramping and the loose bowel movement do not stop or even progress, please see your gastroenterologist who may order some tests like a fecalysis (to confirm if there are any ongoing infections) and others.

I hope I was able to answer your questions. If you have any further queries, please do not hesitate to ask me.

Take care!

Dr. Galera
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor